I stopped taking C just before skin op. I devoped DVT straight after the op. and a just beginning the Warfarin treatment after a week of INR to find therapeutic dose. I wonder if I can start taking Vit C again and if it is o.k. to take with warfarin."
Warfarin is a toxic chemical that is used as rat poison and longterm use can have serious side effects such as osteonecrosis from micro bleeding into the bone. The same happens to other organs including the brain.
Vitamin C, Vitamin E, garlic, fish oil and Ginkgo may augment the actions of blood thinners such as Warfarin. This being the case, I would definitely discuss the taking of any of these with your doctor before doing so.
This could be combined by a diet such as followed by the Centenarians of Okinawa (Refer image right)
If your doctor says you should not take more than a certain amount of a vitamin, then ask:
"If I change my diet and take a combination of, say, vitamin E, vitamin C, fish oil and garlic oil, then do I need to have the Warfarin? Or, can I reduce the Warfarin dose to compensate for the benefits of these nutrients?"
It may be that once you are over the initial threat of the DVT that you can go onto a regime that includes nutrient supplementation with lowering doses of Warfarin.
Having said this, my experience is that most Drs will not support this. If a Dr departs from best practice guidelines and something goes wrong, he/she may be in trouble with peers and authorities and the possibility of insurance problems.
Do you have a question?
Email Gary: gary at myotec.co.nz (Replace the "at" with @ and remove spaces). Please include any relevant background information to your question.
Post a Comment